MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LL W/NDL 22X1-1/2 RB; PISTON SYRINGE
Model Number 309631
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the syringe 5ml ll w/ndl 22x1-1/2 rb leaked diluent while reconstituting the pfizer covid-19 vaccine.The following information was provided by the initial reporter: "few vials of pfizer covid-19 vaccines wasted due to faulty syringes.During reconstitution, the diluent leaked out of the syringe before it could be injected into the vaccine vial." bd supplied 309631 combo conventional - syringe 5ml needle 22g x 1.5" to barda as part of the u.S.Covid-19 vaccination campaign.The stated need was to supply these as part of reconstitution for vaccines.3 million units of 306931 were supplied in january and february.That product was then supplied to end-user vaccinator sites.
 
Event or Problem Description
It was reported that the syringe 5ml ll w/ndl 22x1-1/2 rb leaked diluent while reconstituting the pfizer covid-19 vaccine.The following information was provided by the initial reporter: "few vials of pfizer covid-19 vaccines wasted due to faulty syringes.During reconstitution, the diluent leaked out of the syringe before it could be injected into the vaccine vial.".¿ bd supplied 309631 combo conventional - syringe 5ml needle 22g x 1.5" to barda as part of the u.S.Covid-19 vaccination campaign.¿ the stated need was to supply these as part of reconstitution for vaccines.¿ (b)(4) units of 306931 were supplied in january and february.¿ that product was then supplied to end-user vaccinator sites.
 
Additional Manufacturer Narrative
H6: investigation summary.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.A device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.

Brand Name
SYRINGE 5ML LL W/NDL 22X1-1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key11826263
Report Number1213809-2021-00325
Device Sequence Number3724868
Product Code FMF
UDI-Device Identifier30382903096313
UDI-Public30382903096313
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date08/31/2025
Device Model Number309631
Device Catalogue Number309631
Device Lot Number0247558
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/15/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date05/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1